Alert archive / Louisiana / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 82, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2023, 1:50 PM CDT for 6 parishes in Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2023, 1:50 PM CDT (18:50 UTC)
- Expired
- Mar 26, 2023, 2:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 33 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:52 PM CDT, 58 minutes earlier.
Area forecast discussion, Mar 26, 12:52 PM CDT, 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1252 PM CDT Sun Mar 26 2023 ...New AVIATION... .SHORT TERM... (This afternoon) Issued at 1050 AM CDT Sun Mar 26 2023 The mid-morning sfc analysis indicates a well-defined warm front extending from just N of IAH, to S of JAS, to near DRI, S of AEX, to near HEZ to just S of JAN as of 15Z, indicative of the more extensive cu field noted on the visible satellite imagery. The short term progs remain consistent with the front gradually shifting N into Deep E TX, WCntrl into NE LA by mid to late afternoon, and will focus an area of scattered to numerous convection development shortly after 18Z especially as a weakness embedded in the SW flow aloft enhances large scale ascent along the front. The extent of convection development will determine the extent of Nwd movement of the front, although the air mass to its N should be shallow enough to allow the convection to mix the warmer air aloft down to the sfc. The higher SBCape (1000-1500 J/kg) should reside S of the front across our Srn CWA fringe over Deep E TX/Cntrl LA, although steep lapse rates aloft will drive updraft intensities such that large hail would be the more favored threat especially across Cntrl LA, over portions of the Slight and Enhanced Risk areas. The convection should begin to wane by or shortly after 00Z across these areas as the greatest ascent shifts E of the area. Did make some minor adjustments to pops across Deep E TX/NCntrl LA, especially to take pop mention out this morning before ramping up during the afternoon. Also raised max temps a bit especially along/N of I-20 where strong insolation and a return SSErly low level flow should yield similar if not slightly warmer temps than what was observed Saturday. Otherwise, the remainder of the forecast is in good shape. 15 && .AVIATION... (18Z TAFS) Issued at 1251 PM CDT Sun Mar 26 2023 VFR conditions will continue through much of the TAF period, although cu cigs will quickly spread NNE across E TX/N LA through the afternoon, along and N of a warm front that will move into Deep E TX/NCntrl LA by mid to late afternoon. Scattered convection continues to increase near this front over SE TX, which will expand NE int Deep E TX/NCntrl LA through the afternoon, possibly affecting the LFK/SHV/MLU terminals. Have tempoed in thunder for the affected terminals, although this will quickly diminish from W to E over E TX by late afternoon, and over N LA by early to mid evening. MVFR cigs may accompany the convection especially at LFK and S of I-20 in N LA before lifting, although IFR cigs may briefly develop here and across Cntrl LA after the departure of the convection before a cold front arrives and pushes through the region overnight, thus clearing any remaining cigs from NW to SE. Some cirrus will increase from the W overnight through Monday morning, although VFR conditions are expected through much of Monday. SE winds 5-10kts this afternoon will become Lt/Vrb this evening, before becoming NW 5-10kts late with the fropa. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 56 78 57 / 20 10 10 30 MLU 82 57 76 56 / 50 30 10 30 DEQ 80 47 72 50 / 0 10 10 30 TXK 82 52 74 53 / 10 10 10 30 ELD 82 51 74 51 / 20 10 10 30 TYR 82 54 77 56 / 10 10 10 30 GGG 82 54 78 56 / 20 10 10 30 LFK 80 58 83 59 / 40 10 10 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...15 AVIATION...15
Hazardous weather outlook, Mar 26, 5:30 AM CDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 530 AM CDT Sun Mar 26 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271030- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 530 AM CDT Sun Mar 26 2023 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Showers and thunderstorms will develop this afternoon across portions of deep east Texas and north central Louisiana. Isolated strong to severe thunderstorms can not be ruled out during the afternoon and early evening hours across these areas, with damaging winds and large hail the main threats. These showers and thunderstorms will diminish through the late evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms look to return to the ArkLaTex overnight Monday into Tuesday, and again late in the week. At this time, no specific hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 26, 1:00 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
100 PM CDT Sun Mar 26 2023
TXZ152-165-166-261845-
Angelina TX-Nacogdoches TX-San Augustine TX-
100 PM CDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of southeastern
Nacogdoches, southeastern Angelina and central San Augustine Counties
through 145 PM CDT...
At 100 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Diboll, moving northeast at 60 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huntington, Macune, Etoile, Zavalla, Chireno, Broaddus, Denning and
Shawnee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for eastern Texas.
&&
LAT...LON 3107 9458 3107 9459 3109 9462 3109 9464
3110 9465 3109 9467 3110 9467 3110 9469
3111 9472 3110 9474 3111 9477 3156 9428
3136 9407 3105 9453
TIME...MOT...LOC 1800Z 227DEG 54KT 3111 9464
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
50Special weather statement, Mar 26, 1:21 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
121 PM CDT Sun Mar 26 2023
LAZ010-TXZ151-153-261900-
De Soto LA-Panola TX-Shelby TX-
121 PM CDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of western De Soto
Parish, southeastern Panola and north central Shelby Counties through
200 PM CDT...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm over
Joaquin, or 15 miles northeast of Center, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stonewall, Logansport, Joaquin, Keachi, Grand Cane, Longstreet,
Stanley, Gloster, Keat Chie, Frierson, Kingston, Kickapoo and Reeds
Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3199 9418 3220 9396 3219 9395 3223 9389
3226 9386 3228 9386 3232 9381 3233 9381
3234 9378 3234 9376 3216 9357 3186 9404
TIME...MOT...LOC 1821Z 227DEG 39KT 3198 9405
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
50Special weather statement, Mar 26, 1:34 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
134 PM CDT Sun Mar 26 2023
TXZ165>167-261915-
Sabine TX-Angelina TX-San Augustine TX-
134 PM CDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of southeastern
Angelina, southeastern San Augustine and southwestern Sabine Counties
through 215 PM CDT...
At 134 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockland, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pineland, Dolan and McElroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for eastern Texas.
&&
LAT...LON 3108 9446 3131 9402 3115 9394 3114 9404
3112 9404 3111 9406 3104 9444
TIME...MOT...LOC 1834Z 242DEG 32KT 3108 9437
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
50The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:00 PM CDT | Special Weather Statement | SHV | Angelina, San Augustine | 45 min |
| Mar 26, 1:05 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 55 min |
| Mar 26, 1:34 PM CDT | Special Weather Statement | SHV | San Augustine | 41 min |
| Mar 26, 2:07 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 68 min |
| Mar 26, 3:25 PM CDT | Special Weather Statement | SHV | San Augustine | 50 min |
| Mar 26, 4:36 PM CDT | Special Weather Statement | SHV | San Augustine | 39 min |
| Mar 26, 1:21 PM CDT | Special Weather Statement | SHV | De Soto | 39 min |
| Mar 26, 2:10 PM CDT | Special Weather Statement | SHV | Sabine | 50 min |
| Mar 26, 2:20 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln | 39 min |
| Mar 26, 2:31 PM CDT | Special Weather Statement | SHV | Red River, Winn | 44 min |
| Mar 26, 2:43 PM CDT | Special Weather Statement | SHV | Natchitoches, Winn | 47 min |
| Mar 26, 2:53 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 67 min |
| Mar 26, 3:01 PM CDT | Special Weather Statement | SHV | Lincoln | 44 min |
| Mar 26, 3:11 PM CDT | Special Weather Statement | SHV | Caldwell, Ouachita | 34 min |
| Mar 26, 3:23 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 67 min |
| Mar 26, 3:36 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches, Winn | 54 min |
| Mar 26, 4:08 PM CDT | Special Weather Statement | SHV | Natchitoches, Sabine | 67 min |
| Mar 26, 4:10 PM CDT | Special Weather Statement | SHV | Sabine | 50 min |
| Mar 26, 4:16 PM CDT | Special Weather Statement | SHV | De Soto, Red River | 59 min |
| Mar 26, 4:21 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 30 min |
| Mar 26, 4:26 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 49 min |
| Mar 26, 4:38 PM CDT | Special Weather Statement | SHV | LaSalle | 37 min |
| Mar 26, 4:45 PM CDT | Special Weather Statement | SHV | Lincoln | 45 min |
| Mar 26, 5:13 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 62 min |
| Mar 26, 5:17 PM CDT | Special Weather Statement | SHV | Sabine | 43 min |
| Mar 26, 5:27 PM CDT | Special Weather Statement | SHV | Union | 48 min |
| Mar 26, 5:38 PM CDT | Severe Thunderstorm Warning | SHV | Union | 37 min |
| Mar 26, 6:06 PM CDT | Special Weather Statement | SHV | Ouachita | 39 min |
| Mar 26, 6:08 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 52 min |
| Mar 26, 6:10 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 35 min |
| Mar 26, 6:39 PM CDT | Special Weather Statement | SHV | Ouachita, Winn | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.